Alert archive / Nebraska / Special Weather Statements in 2014

Special Weather Statement, NWS Cheyenne, WY

August 2, 2014Box Butte County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 2, 2014, 4:10 PM MDT for Box Butte County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2014, 4:10 PM MDT (22:10 UTC)
Expired
Aug 2, 2014, 5:00 PM MDT
In force
50 min
Issued by
NWS Cheyenne, WY

County Box Butte County, NE

The radar

The North Platte radar (KLNX), 191 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 10.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-354 J/kg
Mixed-layer LCL
2075 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WWUS85 KCYS 022210
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MDT SAT AUG 2 2014

NEZ002-003-022300-
BOX BUTTE NE-DAWES NE-
410 PM MDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 500 PM MDT...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF HEMINGFORD...OR 19 MILES
NORTH OF ALLIANCE...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN BOX BUTTE COUNTY THROUGH 500 PM MDT
RURAL SOUTHEASTERN DAWES COUNTY THROUGH 500 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

WHEN THUNDER ROARS...MOVE INDOORS.

&&

LAT...LON 4227 10274 4229 10303 4245 10303 4249 10276
      4244 10274 4235 10274
TIME...MOT...LOC 2211Z 266DEG 10KT 4237 10293

$$

RUBIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:10 PM MDT, 1 hour earlier.

Area forecast discussion, Aug 2, 3:10 PM MDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT SAT AUG 2 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 300 PM MDT SAT AUG 2 2014

PRETTY QUIET IN THE SHORT TERM. FORECAST CHALLENGES DEAL WITH
PRECIP TIMING AND LOCATION.

CURRENTLY...STATIONARY BOUNDARY LATS ACROSS EASTERN
MONTANA...SOUTHEASTWARD TO RAPID CITY AND THEN ACROSS CENTRAL
KANSAS THIS AFTERNOON. SURFACE HIGH PRESSURE COVERS MOST OF
COLORADO AND NORTHWESTERN WYOMING THIS AFTERNOON. WATER VAPOR
IMAGERY SHOWING SUBTROPICAL MOISTURE ACROSS SOUTHERN
CALIFORNIA...SOUTHERN NEVADA AND NORTHERN ARIZONA STREAMING NORTH
AND NORTHEAST INTO UTAH. SOUTHEAST WYOMING IN THE BACK SIDE OF A
DRY SLOT...WHICH HAS KEPT US DRY SO FAR TODAY. WE ARE BEGINNING TO
SEE SOME CELLS DEVELOPING ON RADAR ACROSS THE NORTH LARAMIE RANGE
AND SOUTHERN NIOBRARA COUNTY WITH A COUPLE LIGHTNING STRIKES
OBSERVED. WILL WAIT TO SEE WHAT THIS THUNDERSTORM DOES AS IT COMES
OFF THE LARAMIE RANGE BEFORE ADJUSTING POPS.

FOR TONIGHT...ANY CONVECTION SHOULD DIE OFF COMPLETELY WITH LOSS
OF SURFACE HEATING. FOR SUNDAY...A PRETTY DRY DAY AS RIDGE AXIS
MOVES OVER THE CWFA. FRONTAL BOUNDARY BEGINS TO MOVE INTO THE
NORTHERN PANHANDLE AND EASTERN WYOMING. MODELS SHOWING SOME
SHOWERS AND THUNDERSTORMS DEVELOPING OVER CARBON AND ALBANY
COUNTIES SUNDAY AFTERNOON AND EARLY EVENING AS THEY ARE UNDER THE
MONSOONAL SURGE. MONSOONAL SURGE BEGINS TO MOVE EAST TO COVER
MOST AREAS WEST OF THE LARAMIE RANGE BY SUNDAY EVENING.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 102 PM MDT SAT AUG 2 2014

MONDAY...PARENT SHORTWAVE ALOFT RESIDES ACROSS NEVADA IN THE
AFTERNOON...WITH THE NAM PROGGING A NEGATIVELY TILTED SHORTWAVE
TROUGH ALOFT ROTATING NORTHEASTWARD ACROSS WYOMING IN THE AFTERNOON.
AT THE SURFACE...NAM PROGGING SURFACE LOW PRESSURE TO DEVELOP ACROSS
NORTHEAST COLORADO...WITH DECENT LOW LEVEL CONVERGENCE NOTED ACROSS
MUCH OF SOUTHEAST WYOMING...PAINTED WELL IN THE NAM POPS...THUS HAVE
PAINTED SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED THUNDERSTORMS
IN THE AFTERNOON WEST OF A LUSK TO PINE BLUFFS LINE...LOCALLY HIGHER
IN TERRAIN FAVORED LOCALES FROM SOUTHERN CARBON COUNTY EASTWARD TO
WESTERN LARAMIE COUNTY.

MONDAY NIGHT...ISOLATED TO SCATTERED SHOWERS...AND EVENING
THUNDERSTORMS...EXPECTED NORTH OF A LARAMIE TO ALLIANCE LINE WITH
WEAK UPWARD VERTICAL MOTION NOTED OVER OUR NORTHERN COUNTIES.

TUESDAY...THANK YOU TO OUR NEIGHBORING OFFICES IN BOULDER AND NORTH
PLATTE FOR COORDINATION.  SURFACE LOW PRESSURE PROGGED BY THE NAM TO
RESIDE OVER NORTHWEST KANSAS WITH COOL...MOIST LOW AND MID LEVEL
UPSLOPE FLOW OVER SOUTHEAST WYOMING...EAST OF INTERSTATE 25 AND OVER
WESTERN NEBRASKA. DECENT UPWARD VERTICAL MOTION PROGGED IN THE
AFTERNOON...AND WITH THE FORECAST 70 TO 100 PERCENT RELATIVE
HUMIDITY IN THE BOUNDARY THROUGH 500 MB LAYERS...WE HAVE
SIGNIFICANTLY UNDERCUT GUIDANCE HIGH TEMPERATURES EAST OF INTERSTATE
25...AND PAINTED SCATTERED TO NUMEROUS SHOWERS...WITH ISOLATED
THUNDERSTORMS IN THE AFTERNOON. FAVORED LOCATIONS WILL BE FROM
WHEATLAND TO CHEYENNE WITH FAVORABLE LOW LEVEL UPSLOPE WINDS.

WEDNESDAY...WITH LESS LOW AND MID LEVEL MOISTURE...WE ONLY EXPECT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS BENEATH THE WELL
PRONOUNCED RIDGING ALOFT.

THURSDAY...NEXT SHORTWAVE TROUGH APPROACHES WESTERN WYOMING...WITH A
SURFACE TROUGH PROGGED ACROSS EASTERN WYOMING. FOR NOW...WE WILL GO
WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.

FRIDAY...PRIMARY TROUGH ALOFT AXIS MOVES EAST OF OUR COUNTIES.
NEVERTHELESS...STILL ENOUGH RESIDUAL LOW AND MID LEVEL MOISTURE FOR
ISOLATED TO SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS ALONG AND
EAST OF INTERSTATE 25.

SATURDAY...MORE RIDGING ALOFT PROGGED...SUGGESTS THAT A DRYING TREND
WILL CONTINUE WITH ONLY ISOLATED LATE DAY THUNDERSTORMS...AT BEST...
ANTICIPATED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1051 AM MDT SAT AUG 2 2014

WITH HIGH PRESSURE IN PLACE OVER WYOMING...VFR CONDITIONS ARE
EXPECTED. DO NOT SEE A CHANGE IN THE FORECAST UNTIL MAYBE SUNDAY
AFTERNOON WHEN CONVECTION COULD FIRE OUT IN THE PANHANDLE. UNTIL
THEN...EXCELLENT FLYING WEATHER FOR AVIATORS.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT SAT AUG 2 2014

BACK DOOR COLD FRONT MOVING INTO THE AREA FROM THE NORTHEAST THIS
AFTERNOON AND EVENING. WINDS TO SWITCH TO THE NORTHEAST AND EAST
BEHIND THE FRONT AS IT SETTLES ALONG THE LARAMIE RANGE SUNDAY
MORNING. WEAK SOUTHEASTERLY WINDS FROM SUNDAY INTO MONDAY. CHANCES
FOR WETTING RAINS BEGIN TO INCREASE MONDAY AFTERNOON...INITIALLY
WEST OF THE LARAMIE RANGE AS WE BEGIN TO SEE ANOTHER SURGE OF
MONSOONAL MOISTURE MOVING IN FROM THE SOUTH AND SOUTHWEST.
EVERYONE SHOULD SEE MEASURABLE RAINFALL TUESDAY AFTERNOON INTO
WEDNESDAY WITH COOLER TEMPERATURES AND HIGHER HUMIDITIES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLAYCOMB
LONG TERM...RUBIN
AVIATION...CLAYCOMB
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Aug 2, 4:00 AM MDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
400 AM MDT SAT AUG 2 2014

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104>111-113-115>119-
031100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
400 AM MDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103-112-114-031100-
NORTH LARAMIE RANGE-SIERRA MADRE RANGE-SNOWY RANGE-
400 AM MDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 2, 3:55 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MDT SAT AUG 2 2014

NEZ002-095-022245-
DAWES NE-NORTH SIOUX NE-
355 PM MDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND SOUTHWESTERN
DAWES COUNTIES UNTIL 445 PM MDT...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF FORT ROBINSON CAMPGROUND...OR 32
MILES SOUTHWEST OF CHADRON...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
FORT ROBINSON AND FORT ROBINSON CAMPGROUND AROUND 405 PM MDT.
CRAWFORD AROUND 425 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

WHEN THUNDER ROARS...MOVE INDOORS.

&&

LAT...LON 4279 10331 4244 10326 4253 10366 4269 10365
TIME...MOT...LOC 2155Z 265DEG 9KT 4260 10351

RUBIN
Special weather statement, Aug 2, 4:10 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MDT SAT AUG 2 2014

NEZ002-003-022300-
BOX BUTTE NE-DAWES NE-
410 PM MDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 500 PM MDT...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF HEMINGFORD...OR 19 MILES
NORTH OF ALLIANCE...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN BOX BUTTE COUNTY THROUGH 500 PM MDT
RURAL SOUTHEASTERN DAWES COUNTY THROUGH 500 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

WHEN THUNDER ROARS...MOVE INDOORS.

&&

LAT...LON 4227 10274 4229 10303 4245 10303 4249 10276
      4244 10274 4235 10274
TIME...MOT...LOC 2211Z 266DEG 10KT 4237 10293

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:55 PM MDTSpecial Weather StatementCYSSioux50 min
Aug 2, 5:09 PM MDTAreal Flood AdvisoryCYSDawes3 hr

Nearby

Special Weather Statements in Nebraska, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.